Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 27, 2006, 7:07 PM CDT for Lac qui Parle County, Minnesota. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 27, 2006, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Lac qui Parle County, MN
The radar
The Sioux Falls radar (KFSD), 162 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:15 PM CDT | HAIL 1 | Dawson, MN | |
| Jul 27, 7:22 PM CDT | TORNADO | 4 W Dawson, MN | LARGE TORNADO SIGHTED BY BOTH LAW ENFORCEMENT AND CITIZEN 4 MILES WEST OF DAWSON. LARGE AMOUNT OF CROPS FLATTENED 4 MILES WEST OF DAWSON AND JUST NORTH OF THAT POINT. |
| Jul 27, 7:41 PM CDT | HAIL 0.75 | Dawson, MN | |
| Jul 27, 7:44 PM CDT | HAIL 1.75 | Dawson, MN | |
| Jul 27, 7:45 PM CDT | TSTM WND DMG | 6 Se Dawson, MN | LARGE TREES DOWN. |
| Jul 27, 7:53 PM CDT | HAIL 1 | 5 Se Dawson, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 280008
SVRMPX
MNC073-280100-
/O.NEW.KMPX.SV.W.0133.060728T0007Z-060728T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 800 PM CDT
* AT 702 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH WINDS. THIS
STORM WAS LOCATED NEAR MADISON...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MADISON
DAWSON...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4510 9605 4502 9623 4489 9615 4480 9604
4481 9585 4490 9588 4500 9592
$$
MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:57 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 27, 2:57 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 PM CDT THU JUL 27 2006
.DISCUSSION...
SHORT TERM...TONIGHT THROUGH SUNDAY
LOW LEVEL CONVERGENCE OVER WEST CENTRAL WI HAS MOVED EAST OF OUR
CWA...SO HAVE DELETED CONVECTION FROM THAT AREA FOR TONIGHT.
WIDELY SCATTERED CONVECTION MAY FIRE ALONG CONVERGENCE LINE TO OUR
NORTHWEST AND DRIFT INTO FAR NORTHWESTERN CWA OVERNIGHT. FRIDAY
FEATURES GOOD AGREEMENT BETWEEN THE MODEL SOLUTIONS WITH HOT
SOUTHWEST FLOW SWEEPING ACROSS THE CWA. HAVE USED THE WARMEST OF
THE MOS FOR MAXES FRIDAY...THAT BEING THE GFS MOS. THIS REACHES
EXCESSIVE HEAT WATCH CRITERIA FOR THE CORE OF THE METRO AREA WHERE
WATCH WAS ISSUED EARLIER.
NAMWRF MOVES BOUNDARY SOUTH OF OUR CWA SATURDAY...SETTING UP
SUBSTANTIAL COOLING AND ISENTROPIC LIFT ALG WITH ATTENDANT
CONVECTION. HAVE STUCK WITH PREVIOUS GRIDS...WHICH FOLLOWED THE
GFS...WHICH CONTINUES TO STALL OUT THE FRONT JUST NORTH OF THE TWIN
CITIES METRO. GOOD RUN TO RUN CONTINUITY IN THE GFS...BIAS OF
NAMWRF PUSHING THE FRONT TOO FAR SOUTH WITH PREVIOUS SYSTEM...AND
CORROBORATION OF THE GFS SOLN BY THE NGM ALL ENCOURAGED US TO
RETAIN THE PREVIOUS SOLUTION. CONVECTIVE DEBRIS COULD KEEP US
COOLER ON SATURDAY EVEN SOUTH OF THE FRONT THAN FRIDAY...ESSENTIALLY
HOT RATHER THAN VERY HOT. KEPT THE PRECIPITATION CHANCES AS IS
ACROSS NORTHERN CWA.
ON SUNDAY THE GFS AND NAMWRF CONVERGE SOLUTIONS ON HAVING THE FRONT
NORTH OF OUR CWA. SO...THE CERTAINTY OF THE HEAT ON SUNDAY INCREASES
DRAMATICALLY. ERGO...WE HAD NO PROBLEM RAISING THE MAXES TO THE
MAV...WARMEST OF THE MOS...SOLUTIONS. NOT CONVINCED THAT THE HIGH
GFS MOS DEWPOINTS WILL VERIFY SUNDAY...REGARDLESS...THE HEAT WATCH
LOOKS VERY GOOD FOR HENNEPIN AND RAMSEY COUNTIES...AND MAY WELL NEED
TO BE EXPANDED TO THE NON-URBAN CWA AS WE GET CLOSER TO THE EVENT
FOR SUNDAY AND BEYOND.
LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
THE BEGINNING OF THE PERIOD WILL BE DOMINATED BY A CONTINUATION OF
HOT WEATHER. THE 27/00Z MREF ENSEMBLE DATA INDICATES 850MB
NORMALIZED ANOMALIES OF +3 FOR MONDAY ACROSS CENTRAL MN AND PORTIONS
OF NW WI. SOME RELIEF LIKELY LATER IN THE FORECAST PERIOD AS A COOL
FRONT SAGS SOUTHWARD THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY.
PREVIOUS GRIDDED FORECAST HAS A GOOD HANDLE THE PRECIP TIMING AND
FEW CHANGES WERE MADE. MOST SIGNIFICANT CHANGES WERE TO RAISE THE
LOW/HIGH TEMPERATURES SUNDAY NIGHT AND MONDAY...ESPECIALLY ACROSS
THE TWIN CITIES METROPOLITAN AREA WITH 78/98 NOW FORECAST. STILL
EXPECT LOWER TO MIDDLE 90S OVER THE MUCH OF THE FA ON TUESDAY WITH
THE EXPECTATION THAT THE GFS IS LOWERING HEIGHTS TOO QUICKLY WHEN
COMPARED TO THE ECMWF.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR HENNEPIN-RAMSEY COUNTY(IES).
WI...NONE.
&&
RJN/RAHHazardous weather outlook, Jul 27, 3:44 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 344 AM CDT THU JUL 27 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 344 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSEASONABLE HEAT AND HUMIDITY WILL RETURN TO THE AREA LATE THIS WEEK AND OVER THE WEEKEND...WITH TEMPERATURES WARMING INTO THE MID AND UPPER 90S. HEAT INDICES COULD REACH OR EXCEED TRIPLE DIGITS FROM FRIDAY THROUGH EARLY NEXT WEEK...ESPECIALLY ACROSS PORTIONS OF WESTERN AND CENTRAL MINNESOTA. AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR HENNEPIN AND RAMSEY COUNTIES FROM FRIDAY AFTERNOON THROUGH SUNDAY NIGHT. SEE THE LATEST NON PRECIPITATION STATEMENT FOR ADDITIONAL DETAILS. IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND AND INTO EARLY NEXT WEEK...SOME OF WHICH COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. AT THIS TIME...IT APPEARS THAT NORTHERN PORTIONS OF THE AREA...AS WELL AS WEST CENTRAL WISCONSIN...WILL BE MOST SUSCEPTIBLE TO THE SEVERE THUNDERSTORMS...ALTHOUGH THE RISK EXTENDS TO ALL OF SOUTHERN AND CENTRAL MINNESOTA AS WELL. ADDITIONAL DETAILS ON TIMING AND LOCATION WILL BE AVAILABLE AS THE WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND AND EARLY NEXT WEEK. KAT
In the hours before
Special weather statement, Jul 27, 6:36 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 636 PM CDT THU JUL 27 2006 MNZ054-056-280015- CHIPPEWA-LAC QUI PARLE- 636 PM CDT THU JUL 27 2006 ...SIGNIFICANT WEATHER ALERT FOR LAC QUI PARLE AND WESTERN CHIPPEWA COUNTIES UNTIL 715 PM CDT... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MADISON...OR 11 MILES SOUTHWEST OF APPLETON...AND MOVING SOUTHEAST AT 15 MPH. HAIL UP A HALF INCH...AND WINDS AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM. MTF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:18 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 57 min |
| Jul 27, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 61 min |
| Jul 27, 7:36 PM CDT | Tornado Warning | MPX | Lac qui Parle, Yellow Medicine | 39 min |
| Jul 27, 8:13 PM CDT | Tornado Warning | MPX | Yellow Medicine | 10 min |
| Jul 28, 2:51 AM CDT | Heat Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 4 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.